[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1981

Resident's Page

Author Affiliations

COORDINATOR; University of California School of Medicine, San Diego

Arch Dermatol. 1981;117(6):370-372. doi:10.1001/archderm.1981.01650060060028
Abstract

PATHOLOGY QUIZ CASE 1  Jaime A. Tschen, MD, Baylor College of Medicine, HoustonA 43-year-old man complained of a recurring eruption that had first appeared after a urinary tract infection at the age of 20 years. He had had a second episode of a similar rash 13 years later. The present episode was the third and most severe of his relapses and was unresponsive to treatment with topical fluocinonide (Topsyn) twice a day for two months. Associated with the current exacerbation of the rash was a 22-kg weight loss, mild dysuria, and progressive incapacitating polyarthritis unresponsive to 200 mg/day of indomethacin. Between flares, he had been completely free of disease.Examination showed an extensive papular and pustular skin eruption in an acral distribution. The eruption became confluent on his palms and soles and formed hyperkeratotic plaques (Fig 1). There was dystrophy of the fingernails and toenails and an erosion of

First Page Preview View Large
First page PDF preview
First page PDF preview
×